Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 26, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 22, 2021, 10:53 PM CDT for Bell County, Milam County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2021, 10:53 PM CDT (03:53 UTC)
- Expired
- Mar 23, 2021, 12:00 AM CDT
- In force
- 67 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Bell County, TX, Milam County, TX
The radar
The Ft Hood radar (KGRK), 25 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 6:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 404 m²/s²
- 0-3 km storm-relative helicity
- 672 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
472
WUUS54 KFWD 230353
SVRFWD
TXC027-331-230500-
/O.NEW.KFWD.SV.W.0026.210323T0353Z-210323T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
1053 PM CDT Mon Mar 22 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Central Milam County in central Texas...
South central Bell County in central Texas...
* Until midnight CDT.
* At 1052 PM CDT, a severe thunderstorm was located near Granger,
moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Rockdale, Cameron, Bartlett, Thorndale, Buckholts and Milano.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3059 9721 3074 9728 3085 9757 3088 9680
3063 9683 3057 9694
TIME...MOT...LOC 0352Z 273DEG 31KT 3073 9752
HAIL...1.25IN
WIND...60MPH
$$
Bonnette3 follow-up statements
726
WWUS54 KFWD 230416
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1116 PM CDT Mon Mar 22 2021
TXC027-331-230500-
/O.CON.KFWD.SV.W.0026.000000T0000Z-210323T0500Z/
Milam TX-Bell TX-
1116 PM CDT Mon Mar 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR CENTRAL MILAM AND SOUTH CENTRAL BELL COUNTIES...
At 1115 PM CDT, a severe thunderstorm was located over Granger Dam,
or 9 miles east of Granger, moving east at 35 mph.
HAZARD...65 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sharp, Davilla, Minerva, Rockdale, Cameron, Thorndale, Buckholts and
Milano.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3059 9721 3074 9728 3079 9742 3086 9739
3088 9680 3063 9683 3057 9694
TIME...MOT...LOC 0415Z 271DEG 31KT 3072 9729
HAIL...1.25IN
WIND...65MPH
$$
Bonnette751
WWUS54 KFWD 230431
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1131 PM CDT Mon Mar 22 2021
TXC027-230439-
/O.CAN.KFWD.SV.W.0026.000000T0000Z-210323T0500Z/
Bell TX-
1131 PM CDT Mon Mar 22 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BELL COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
central Texas.
LAT...LON 3059 9721 3073 9727 3075 9732 3086 9727
3088 9680 3063 9683 3057 9694
TIME...MOT...LOC 0429Z 270DEG 31KT 3071 9714
$$
TXC331-230500-
/O.CON.KFWD.SV.W.0026.000000T0000Z-210323T0500Z/
Milam TX-
1131 PM CDT Mon Mar 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR CENTRAL MILAM COUNTY...
At 1129 PM CDT, a severe thunderstorm was located 10 miles
southeast of Cameron, moving east at 35 mph.
HAZARD...65 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sharp, Minerva, Rockdale, Cameron, Thorndale, Buckholts and Milano.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3059 9721 3073 9727 3075 9732 3086 9727
3088 9680 3063 9683 3057 9694
TIME...MOT...LOC 0429Z 270DEG 31KT 3071 9714
HAIL...1.25IN
WIND...65MPH
$$
Bonnette103
WWUS54 KFWD 230442
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1142 PM CDT Mon Mar 22 2021
TXC331-230500-
/O.CON.KFWD.SV.W.0026.000000T0000Z-210323T0500Z/
Milam TX-
1142 PM CDT Mon Mar 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR CENTRAL MILAM COUNTY...
At 1140 PM CDT, a severe thunderstorm was located over central Milam
County, moving east at 35 mph. 65 mph wind gusts are possible over
Rockdale, Minerva, and Milano with this storm.
HAZARD...65 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rockdale, Cameron, Thorndale, Buckholts and Milano.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3070 9726 3087 9715 3088 9680 3063 9683
3057 9694 3059 9721
TIME...MOT...LOC 0440Z 273DEG 31KT 3070 9702
HAIL...1.00IN
WIND...65MPH
$$
BonnetteWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 7:36 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Mar 22, 7:36 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 736 PM CDT Mon Mar 22 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Tuesday/ The surface low pressure responsible for this afternoon/evening's convection is located over southwestern Oklahoma, with a broken line of showers and thunderstorms extending along and west of a Sherman to Rockwall to Lampasas line at the time of this writing. The presence of marginal instability and a modestly sheared environment would support a potential for severe hail (upwards of 1 inch) and damaging wind gusts with any stronger thunderstorms. As a result, a Severe Thunderstorm Watch remains in effect for portions of North and Central Texas through midnight tonight. Based on the latest trends and high res guidance, this activity should be east of the I-35 corridor after 9-10PM and exit most of the region after 1-2AM. The passage of a Pacific cold front, associated with the surface low, will clear cloud cover from west to east and result in surface winds becoming westerly to southwesterly. Wind speeds will be around 10-15 MPH behind the front and persist through much of the day on Tuesday. Temperatures will not be affected much by the passage of the front, but the humidity should be lower as drier air filters in. Expect abundant sunshine and slightly above-normal high temperatures, mostly in the 70s, across the region Tuesday afternoon. Garcia && .LONG TERM... /Issued 240 PM CDT Mon Mar 22 2021/ /Tuesday Night and Beyond/ The next storm system will start off Tuesday night swinging through the Four-Corners area before heading east into the Plains on Wednesday. North and Central Texas should still be situated largely in the cool sector as tonight's cold front remains stretched across Southeast Texas and Louisiana, which should mitigate the overall severe weather threat as the strongest forcing for ascent arrives. One exception may be across areas south of I-20 and east of I-35, a region into which the surface front is progged to retreat sometime Wednesday afternoon or evening. This may allow for a few surface-based storms which could become strong to severe. Thunderstorms should remain elevated and likely sub- severe across the rest of the region, though a few strong storms may still occur. As far as the timing is concerned, an initial round of convection is expected Wednesday afternoon as a lead disturbance arrives, with a second round Wednesday night into Thursday with the primary disturbance swinging east through the region. Rainfall totals are a bit uncertain, but basin-average values of half an inch to an inch look most likely with some isolated higher totals in training showers and storms. The system and associated precipitation will exit to the east late Thursday, followed by dry and seasonable weather for the end of the workweek. Another shortwave will traverse the Plains on Saturday, sending another front south through the region. This system appears moisture-starved at this time and the front should pass through precipitation-free. The result should be continued nice weather for the weekend into early next week. 30 && .AVIATION... /NEW/ /00Z TAFs/ Ongoing convection will continue to impact the Metroplex terminals through 2-3Z, and reach Waco closer to 1-2Z. Reductions in visibility to 3-4 miles and variable wind gusts near or upwards of 35 knots cannot be ruled out as the activity moves from west to east. Thunderstorms should be just east of the Metroplex terminals after 3Z, but there may be lingering showers through 4-5Z. The passage of a Pacific front will aid in clearing cloud cover tonight and result in breezy westerly winds. VFR will prevail by 6-7Z across all terminals and continue through the forecast period. Westerly to southwesterly winds around 10-15 knots are possible on Tuesday before decreasing in speed and becoming southerly by Tuesday evening. Garcia && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 50 74 51 75 49 / 90 0 0 40 40 Waco 51 76 50 75 50 / 90 0 0 50 50 Paris 52 70 47 75 50 / 100 5 0 30 60 Denton 47 73 46 74 45 / 100 0 0 30 40 McKinney 49 72 47 75 48 / 100 0 0 30 40 Dallas 51 75 53 76 51 / 90 0 0 40 40 Terrell 51 73 49 75 50 / 100 0 0 40 50 Corsicana 54 75 52 76 53 / 90 0 0 50 50 Temple 51 78 51 76 50 / 80 0 0 50 50 Mineral Wells 45 73 47 74 45 / 70 0 5 30 30 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 22, 2:54 PM CDT, 7 hours 59 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 254 PM CDT Mon Mar 22 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231230- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 254 PM CDT Mon Mar 22 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Scattered to numerous thunderstorms are expected this afternoon and evening. Some storms may become strong or severe with hail and damaging winds as the main threats, especially across North Texas. A low-end tornado threat will also exist. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Another round of thunderstorms will be possible on Wednesday. A strong or marginally severe storm will be possible across the southeast late Wednesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible across North Texas this evening. The most likely time for activation for locations west of I-35 will be between 5 PM and 10 PM and between 8 PM and 1 AM east of I-35.
In the hours before
Local storm report, Mar 22, 9:43 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
943 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM HAIL 1 WSW UNIVERSITY PARK 32.84N 96.81W
03/22/2021 E0.75 INCH DALLAS TX TRAINED SPOTTER
1 MILE NNW HIGHLAND PARK.
&&
PRATERSpecial weather statement, Mar 22, 9:45 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
945 PM CDT Mon Mar 22 2021
TXZ119-120-230315-
Rockwall TX-Dallas TX-
945 PM CDT Mon Mar 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR ROCKWALL AND NORTHEASTERN DALLAS
COUNTIES UNTIL 1015 PM CDT...
At 945 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rowlett, moving east at 50 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Dallas, Garland, Mesquite, Rowlett, Wylie, Rockwall, Sachse, Royse
City, Heath, Fate, Sunnyvale, Mobile City and McLendon-Chisholm.
LAT...LON 3282 9630 3281 9652 3279 9652 3279 9677
3298 9666 3298 9630
TIME...MOT...LOC 0245Z 266DEG 42KT 3289 9658
BainLocal storm report, Mar 22, 10:11 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1011 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM TSTM WND DMG 3 ESE PLANO 33.03N 96.70W
03/22/2021 COLLIN TX PUBLIC
TREE BRANCH 6 INCHES IN DIAMETER OF A
HEALTHY TREE COMPLETELY SNAPPED. LOCATION IS
AT THE INTERSECTION OF PARK BLVD AND AVENUE
K IN PLANO.
&&
PRATERLocal storm report, Mar 22, 10:24 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1024 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM HAIL 3 SSW ABBOTT 31.84N 97.09W
03/22/2021 E1.00 INCH HILL TX PUBLIC
QUARTER SIZED HAIL BETWEEN WEST AND ABBOTT.
&&
PRATERLocal storm report, Mar 22, 10:25 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1025 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM HAIL CADDO MILLS 33.07N 96.23W
03/22/2021 E1.00 INCH HUNT TX AMATEUR RADIO
&&
PRATERSpecial weather statement, Mar 22, 10:43 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1043 PM CDT Mon Mar 22 2021
TXZ105-107-119>123-134-135-230415-
Ellis TX-Kaufman TX-Van Zandt TX-Hunt TX-Hopkins TX-Rockwall TX-
Rains TX-Henderson TX-Dallas TX-
1043 PM CDT Mon Mar 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROCKWALL...SOUTHERN
HUNT...KAUFMAN...WESTERN VAN ZANDT...NORTHWESTERN HENDERSON...
SOUTHWESTERN HOPKINS...RAINS...NORTHEASTERN ELLIS AND SOUTHEASTERN
DALLAS COUNTIES UNTIL 1115 PM CDT...
At 1043 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Caddo Mills to near Ennis. Movement was
east at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Greenville, Ennis, Terrell, Sulphur Springs, Seagoville, Forney,
Kaufman, Gun Barrel City, Canton, Wills Point, Royse City, Fate,
Mabank, Crandall, Tool, Palmer, Combine, West Tawakoni, Talty and
Seven Points.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central and north central Texas.
LAT...LON 3231 9604 3231 9634 3233 9638 3231 9643
3230 9677 3298 9634 3298 9630 3310 9627
3318 9551
TIME...MOT...LOC 0343Z 250DEG 33KT 3302 9616 3239 9662
BarnesThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:39 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 66 min |
| Mar 22, 8:22 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, McLennan | 53 min |
| Mar 22, 8:41 PM CDT | Special Weather Statement | FWD | Hamilton | 49 min |
| Mar 22, 9:13 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Limestone, McLennan | 62 min |
| Mar 22, 9:24 PM CDT | Special Weather Statement | FWD | Dallas, Ellis, Johnson | 51 min |
| Mar 22, 9:30 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, McLennan | 60 min |
| Mar 22, 9:34 PM CDT | Special Weather Statement | FWD | Grayson | 41 min |
| Mar 22, 9:45 PM CDT | Special Weather Statement | FWD | Rockwall | 30 min |
| Mar 22, 9:52 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Ellis, Hunt, Kaufman, Rockwall | 53 min |
| Mar 22, 10:24 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Limestone, McLennan, Navarro | 51 min |
| Mar 22, 10:28 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Hopkins, Hunt | 32 min |
| Mar 22, 10:43 PM CDT | Special Weather Statement | FWD | Hopkins, Kaufman, Rains | 32 min |
| Mar 22, 10:56 PM CDT | Special Weather Statement | FWD | Delta, Hopkins, Lamar | 49 min |
| Mar 22, 11:05 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson, Navarro | 70 min |
| Mar 22, 11:53 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 67 min |
| Mar 22, 11:57 PM CDT | Special Weather Statement | FWD | Limestone | 48 min |
| Mar 23, 12:08 AM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 52 min |
| Mar 23, 12:20 AM CDT | Special Weather Statement | FWD | Van Zandt | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.